Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Histoplasmosis
Jun 30, 2003

I am HIV+ and have been diagnosed with histoplasmosis. I am taking Sporanox after Amphotericin treatment. My VL is undetect-able with Combivir/Kaletra combo at the present time. Is this a good regimen?

Response from Dr. Boyle

It is an excellent regimen and probably one of the more potent regimens available. You should get many years of use from it if you take it exactly as your doctor directed you to. You doctor shoudl monitor you lipids (cholesterol and triglycerides) since those may rise with Kaletra and should monitor you hemoglobin levels since those may fall with AZT (in Combivir), especially in patients with more advanced disease. Also, your doctor should be aware that Sporanox (itraconazole) can increase Kaletra (lopinaivr/ritonavir) levels and since higher levels may be associated with more problems with tolerance and toxicity; however, this is unlikely to be a signficant problem.



Previous
very worried about a friend off of meds
Next
Outlook on this cocktail

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement